Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 24, NWS Charleston, SC

March 15, 2008Allendale County, South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 15, 2008, 7:45 PM EDT for Allendale County, South Carolina; Jenkins County, Screven County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 7:45 PM EDT (23:45 UTC)
Expired
Mar 15, 2008, 8:45 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 152345
SVRCHS
GAC165-251-SCC005-160045-
/O.NEW.KCHS.SV.W.0024.080315T2345Z-080316T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JENKINS COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE   
LOCATED ALONG A LINE EXTENDING FROM ALLENDALE TO 13 MILES WEST OF   
HILLTONIA...OR ALONG A LINE EXTENDING FROM ALLENDALE TO 8 MILES   
NORTHEAST OF MILLEN...MOVING SOUTHEAST AT 55 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILLHAVEN...ALLENDALE...
  HILLTONIA...BARTON...
  SYLVANIA...
  ALTMAN...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3295 8187 3295 8182 3291 8177 3293 8173
      3304 8156 3309 8162 3316 8153 3311 8137
      3312 8123 3310 8119 3286 8130 3271 8163
      3292 8195
TIME...MOT...LOC 2345Z 302DEG 50KT 3296 8127 3289 8185

$$
2 follow-up statements
000 
WWUS52 KCHS 160014
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT SAT MAR 15 2008

GAC165-251-SCC005-160045-
/O.CON.KCHS.SV.W.0024.000000T0000Z-080316T0045Z/
JENKINS GA-SCREVEN GA-ALLENDALE SC-
812 PM EDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR ALLENDALE...NORTHERN SCREVEN AND NORTHEASTERN JENKINS COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR SYLVANIA...MOVING SOUTHEAST AT 40 MPH.

THE STRONGEST PART OF THIS STORM IS 2 MILES NORTH OF SYLVANIA. 

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 8187 3295 8182 3291 8177 3293 8173
      3304 8156 3309 8162 3316 8153 3311 8137
      3312 8123 3310 8119 3286 8130 3271 8163
      3292 8195
TIME...MOT...LOC 0012Z 304DEG 28KT 3279 8157

$$
000 
WWUS52 KCHS 160043
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT SAT MAR 15 2008

GAC165-251-SCC005-160052-
/O.EXP.KCHS.SV.W.0024.000000T0000Z-080316T0045Z/
JENKINS GA-SCREVEN GA-ALLENDALE SC-
842 PM EDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE...NORTHERN SCREVEN
AND NORTHEASTERN JENKINS COUNTIES WILL EXPIRE AT 845 PM EDT...

AT 838 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG STORMS ARE EXPECTED TO 
CONTINUE OVER THE AREA FOR AT LEAST ANOTHER 30 MINUTES.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 8187 3295 8182 3291 8177 3293 8173
      3304 8156 3309 8162 3316 8153 3311 8137
      3312 8123 3310 8119 3286 8130 3271 8163
      3292 8195
TIME...MOT...LOC 0042Z 304DEG 28KT 3266 8134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:21 PM EDT, 24 minutes earlier.

Area forecast discussion, Mar 15, 7:21 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT SAT MAR 15 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH SOUTH INTO
ALL SE SC COUNTIES AND INTO SE GA COUNTIES NORTH OF I-16.

AS OF EARLY SATURDAY EVENING...MULTIPLE SUPERCELLS WERE
PUSHING INTO TORNADO WATCH AREA. SCENARIO CONTINUES TO APPEAR
DANGEROUS...WITH A POTENTIAL FOR SIGNIFICANT TORNADOES...VERY
LARGE HAIL PERHAPS REACHING GOLF BALL SIZE OR LARGER...AND
STRONG/DAMAGING WIND GUSTS EXCEEDING 70 MPH THIS EVENING.

HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION AND
ROTATING UPDRAFTS FAVOR LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT
HAS CONTRIBUTED TO STEEP MID LVL LAPSE RATES AROUND
-7.5C...ALLOWING TEMPS TO COOL TO -17C AT THE 500MB. COOLING OF
THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE AMOUNTS OF CAPE...404
J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE VALUES OF THIS MAGNITUDE
AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT AND 10.5K FT
RESPECTFULLY...HAIL OF 1 TO 2 INCHES IN DIAMETER IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS...AND HAD ALREADY BEEN OCCURRING
UPSTREAM SATURDAY AFTERNOON.

WIND....
TREMENDOUS DAMAGING DOWNBURST/MICROBURST POTENTIAL EXISTS WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...AS A LOW
PRESSURE SYSTEM CONTINUES TO TRACK EAST NORTHEAST THIS AFTERNOON
AND DEVELOPMENT ENHANCES. DRY MID LVL AIR ASSOCIATED WITH AN
INVERSION WILL ENHANCE EVAPORATIONAL COOLING DURING THUNDERSTORM
ACTIVITY AND PROMOTE STRONG DOWNBURST POTENTIAL...LEADING TO
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. DCAPE VALUES AROUND 750
J/KG SUGGEST DOWNBURST POTENTIAL AS WELL...ESPECIALLY DURING
HEAVIER THUNDERSTORM ACTIVITY. ADDITIONALLY TO SOUNDING DATA...THE
EFFECTS OF DRY AIR ARE CURRENTLY SEEN UPSTREAM AS THE MCS
CONTINUES TO PUSH INTO THIS DRYER AIR AND IS BEGINNING TO BREAK UP
INTO MORE DISCRETE TYPE CELLS.

OUTSIDE THUNDERSTORMS...STRONG/PERSISTENT PRESSURE FALLS N/NW OF
THE REGION WILL SUPPORT SW WINDS SUSTAINED 25-35 MPH WITH GUSTS TO
AT LEAST 40 MPH THROUGH THIS EVENING. THUS...ISSUED A WIND
ADVISORY FOR ALL COUNTIES UNTIL 11 PM.

TORNADOES....
REGION OF 0-1 KM STORM RELATIVE HELICITY 300-500 M2/S2 WAS FOLLOWING
IMPRESSIVE SUPERCELLS TOWARD TORNADO WATCH 120. THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANT TORNADOES THIS EVENING.

LFCS/LCLS BELOW 1000M TO BE INCORPORATED IN THUNDERSTORM
UPDRAFTS.

SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.

LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.

LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.

LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
PRIOR TO THE ONSET OF THUNDERSTORMS...LOW LEVEL MOISTURE WILL
SUPPORT OCCASIONAL MVFR CIGS...WHILE S WINDS WILL INCREASE TO GUST
TO AT LEAST 25 KT. THEN...POTENTIAL FOR THUNDERSTORMS APPEARS
GREATEST AT KCHS AFTER 21Z. HOWEVER...UPSTREAM THUNDERSTORMS HAD
YET TO DEVELOP EARLY SATURDAY AFTERNOON...THUS THE 18Z KCHS WILL
ONLY INCLUDE VCTS BETWEEN 21Z AND 02Z...WHILE THE KSAV TAFS WILL
ONLY INCLUDE A MENTION OF CBS DURING THAT SAME GENERAL TIME FRAME.
ANTICIPATE AMENDMENTS...PERHAPS ADJUSTING FORECASTS
SIGNIFICANTLY...AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT THIS
AFTERNOON/EVENING. THEN...A COLD FRONT WILL PASS THROUGH THE
REGION BY AROUND 6Z...BRING CLEARING SKIES AND A PERIOD OF LOW
LEVEL WIND SHEAR. WINDS WILL THEN TURN TO THE NORTH SUNDAY AS
HIGH PRESSURE BUILDS INTO THE REGION.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED SUN
THROUGH TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH
THE NEXT STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF
THE WEEK.

&&

.MARINE...
S/SW WINDS CONTINUE TO ACCELERATE IN RESPONSE TO PERSISTENT/STRONG
PRESSURE FALLS INLAND. CONTINUED THE GALE WARNING FOR CHS HARBOR
UNTIL 11 PM...AND UPGRADED SCAS TO GALE WARNINGS FOR ALL COASTAL
WATERS OUTSIDE THE HARBOR UNTIL 4 AM. POST COLD FROPA WINDS MAY
DIMINISH BELOW GALE FORCE...BUT CONFIDENCE REMAINS LOW IN THIS
TIMING...AS THE DEEPENING SURFACE LOW MAY CONTINUE TO SUPPORT
GALE FORCE GUSTS INTO SUNDAY MORNING.

CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.

AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352.
     GALE WARNING UNTIL 4 AM EDT SUNDAY FOR AMZ350-352-354-374.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Mar 15, 7:25 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT SAT MAR 15 2008

GAZ114>119-137>141-161000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT
ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL
MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-161000-
BERKELEY-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-161000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-161000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL
WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM
TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING
50 KNOTS AND LARGE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-SCZ040-042>044-047>051-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
725 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM...
AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE
WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS
TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-161000-
CHARLESTON HARBOR-
725 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 15, 5:38 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT SAT MAR 15 2008

SCZ043-044-152230-
DORCHESTER-INLAND COLLETON-
538 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 630 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT
11 MILES NORTH OF WALTERBORO...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...
PADGETTS...REEVESVILLE...RIDGEVILLE...ROUND O...RUFFIN...SAINT
GEORGE...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH
630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 15, 6:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SAT MAR 15 2008

GAZ088-SCZ040-042-152315-
ALLENDALE-HAMPTON-SCREVEN-
629 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY
AND HAMPTON COUNTY THROUGH 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 40 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ALTMAN...OR
ABOUT OVER SYLVANIA...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ESTILL...FURMAN...SCOTIA...ALTMAN...CAPTOLO...
HUNTERS AND SYLVANIA WILL BE IMPACTED THROUGH 715 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Mar 15, 7:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     ALLENDALE               33.01N 81.31W
03/15/2008                   ALLENDALE          SC   PUBLIC

            PUBLIC REPORTED TWO TREES DOWN IN THEIR YARD AT 56 MAIN
            STREET IN ALLENDALE.

&&

DPB
Local storm report, Mar 15, 7:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MARTIN                  33.07N 81.48W
03/15/2008                   ALLENDALE          SC   PUBLIC

            TREES DOWN ALL OVER THE AREA AND MINOR ROOF DAMAGE TO
            SEVERAL HOUSES AND OTHER STRUCTURES IN THE MARTIN AREA.
            ALSO HAIL TO HALF-DOLLAR SIZE.

&&

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:45 PM EDTWind AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton5 hr
Mar 15, 6:41 PM EDTTornado WarningCHSAllendale64 min
Mar 15, 6:49 PM EDTTornado WarningCHSBerkeley45 min
Mar 15, 7:09 PM EDTTornado WarningCHSBerkeley, Colleton, Dorchester66 min
Mar 15, 7:14 PM EDTTornado WarningCHSAllendale, Colleton, Hampton46 min
Mar 15, 7:51 PM EDTTornado WarningCHSCharleston, Colleton, Dorchester54 min
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton64 min
Mar 15, 7:57 PM EDTTornado WarningCHSBerkeley, Charleston, Dorchester63 min
Mar 15, 7:23 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.